Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Mar 23, 2012, 3:26 PM CDT for Ford County, Iroquois County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2012, 3:26 PM CDT (20:26 UTC)
- Expired
- Mar 23, 2012, 4:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ford County, IL, Iroquois County, IL
The radar
The Chicago radar (KLOT), 107 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898 WUUS53 KLOT 232026 SVRLOT ILC053-075-232130- /O.NEW.KLOT.SV.W.0005.120323T2026Z-120323T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 326 PM CDT FRI MAR 23 2012 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FORD COUNTY IN EAST CENTRAL ILLINOIS... SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 430 PM CDT * AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF PAXTON...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAXTON AROUND 335 PM CDT. BUCKLEY AROUND 355 PM CDT. ONARGA AROUND 410 PM CDT. GILMAN AROUND 420 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LODA AND THAWVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4081 8823 4081 8784 4040 8796 4040 8823 TIME...MOT...LOC 2026Z 190DEG 28KT 4037 8810 WIND...HAIL 60MPH 1.00IN $$ RATZER
4 follow-up statements
737 WWUS53 KLOT 232042 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 342 PM CDT FRI MAR 23 2012 ILC053-075-232130- /O.CON.KLOT.SV.W.0005.000000T0000Z-120323T2130Z/ IROQUOIS IL-FORD IL- 342 PM CDT FRI MAR 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN FORD AND SOUTHWESTERN IROQUOIS COUNTIES UNTIL 430 PM CDT... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAXTON...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BUCKLEY AROUND 405 PM CDT. ONARGA AROUND 425 PM CDT. GILMAN AROUND 430 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LODA AND THAWVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHICAGO. && LAT...LON 4081 8823 4081 8784 4040 8796 4040 8823 TIME...MOT...LOC 2042Z 187DEG 23KT 4044 8808 WIND...HAIL 60MPH 1.00IN $$ RATZER
055 WWUS53 KLOT 232059 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 359 PM CDT FRI MAR 23 2012 ILC053-075-232130- /O.CON.KLOT.SV.W.0005.000000T0000Z-120323T2130Z/ IROQUOIS IL-FORD IL- 359 PM CDT FRI MAR 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN FORD AND SOUTHWESTERN IROQUOIS COUNTIES UNTIL 430 PM CDT... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAXTON...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BUCKLEY AROUND 410 PM CDT. ONARGA AROUND 425 PM CDT. GILMAN AROUND 430 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THAWVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHICAGO. && LAT...LON 4081 8823 4081 8784 4040 8796 4040 8823 TIME...MOT...LOC 2057Z 187DEG 23KT 4051 8807 WIND...HAIL 60MPH 1.00IN $$ RATZER
758 WWUS53 KLOT 232119 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 419 PM CDT FRI MAR 23 2012 ILC053-075-232130- /O.CON.KLOT.SV.W.0005.000000T0000Z-120323T2130Z/ IROQUOIS IL-FORD IL- 419 PM CDT FRI MAR 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN FORD AND SOUTHWESTERN IROQUOIS COUNTIES UNTIL 430 PM CDT... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF BUCKLEY...OR 8 MILES SOUTHEAST OF PIPER CITY...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ONARGA AROUND 425 PM CDT. PIPER CITY AND GILMAN AROUND 430 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHICAGO. && LAT...LON 4062 8823 4081 8823 4081 8784 4040 8797 TIME...MOT...LOC 2119Z 187DEG 23KT 4067 8810 WIND...HAIL 60MPH 1.00IN $$ ENDERLEN
626 WWUS53 KLOT 232129 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 429 PM CDT FRI MAR 23 2012 ILC053-075-232139- /O.EXP.KLOT.SV.W.0005.000000T0000Z-120323T2130Z/ IROQUOIS IL-FORD IL- 429 PM CDT FRI MAR 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORD AND SOUTHWESTERN IROQUOIS COUNTIES WILL EXPIRE AT 430 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. LAT...LON 4062 8823 4081 8823 4081 8784 4040 8797 TIME...MOT...LOC 2129Z 187DEG 23KT 4073 8809 $$ ENDERLEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:06 PM CDT, 20 minutes earlier.
Area forecast discussion, Mar 23, 3:06 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 306 PM CDT FRI MAR 23 2012 .MESOSCALE DISCUSSION... 1200 PM CDT A SWATH OF SHOWERS FROM SOUTHEAST WISCONSIN THROUGH NORTHWEST INDIANA CONTINUE TO MOVE NORTHEAST. BASED ON THE LATEST RUC ANALYSIS...THE SLOW MOVING UPPER LEVEL LOW IS CURRENTLY CENTERED OVER MISSOURI. THE CORRESPONDING SURFACE LOW IS OVER EAST CENTRAL MISSOURI AND SLOWLY MOVING INTO SOUTHERN INDIANA. LATEST WATER VAPOR IMAGERY SHOWS SPIRALS OF DRIER AIR CIRCLING THE UPPER LEVEL LOW...WHICH CORRELATE TO AREAS OF CLEARING OVER NORTH CENTRAL ILLINOIS. UNDER THE AREAS OF CLEARING...LOW LEVEL LAPSE RATES HAVE BEEN RAPIDLY INCREASING. THE RUC HAS A GOOD HANDLE ON MID LEVEL LAPSE RATES...AND INDICATES STEEPER MID LEVEL LAPSE RATES WILL BE ADVECTED FROM CENTRAL ILLINOIS THROUGH NORTHERN ILLINOIS. AN AREA OF CONVERGENCE IS ALSO VISIBLE IN THE SURFACE WIND OBS ALONG THE ILLINOIS INDIANA STATE LINE. THE STEEP LOW LEVEL LAPSE RATES AND AREA OF CONVERGENCE HAVE RESULTED IN CONVECTIVE SHOWERS DEVELOPING ACROSS THE SOUTHERN HALF OF THE CWA. A FEW LIGHTNING STRIKES HAVE BEEN DETECTED...BUT GIVEN THE ENVIRONMENT...EXPECTING AN INCREASE IN CONVECTION THROUGH THE AFTERNOON. CONCERNING THE SEVERE THREAT...THERE IS ADEQUATE MOISTURE...FORCING...AND SHEAR FOR SEVERE THUNDERSTORM DEVELOPMENT. HOWEVER INSTABILITY APPEARS TO BE WEAK TO MODERATE AT BEST. CURRENTLY...THERE IS NO SIGNIFICANT SURFACE BASED CAPE TO SPEAK OF. RUC AND HRR ANALYSES INDICATE A MAX OF 1500 J/KG THIS AFTERNOON...WHILE THE SREF HINTS AT A BRIEF MAX OF AT LEAST 500 J/KG. BOTH THE RUC AND HRR SEEM A BIT AMBITIOUS WITH CAPE VALUES THIS AFTERNOON...THEREFORE EXPECTING ABOUT 1000 J/KG TO WORK WITH. IF INSTABILITY INCREASES...THE LIKELIHOOD OF MORE WIDESPREAD SEVERE WEATHER WOULD ALSO INCREASE. THE MAIN SEVERE WEATHER THREATS ARE HAIL AND DAMAGING WINDS. NAM MODEL SOUNDINGS ARE ON TREND WITH CURRENT CONDITIONS AND SHOW A DECENT INVERTED V FEATURE IN DOWNSTATE ILLINOIS THIS AFTERNOON...WHICH WOULD INDICATE A GOOD CHANCE FOR STRONG DOWNDRAFTS AND DAMAGING WINDS. MIDLAYER SHEAR IS PLENTIFUL SINCE WE ARE ON THE NORTHEAST SIDE OF THE UPPER LEVEL LOW. LATEST RUC ANALYSIS SHOWS UPWARDS OF 60 KT OF 0-6KM SHEAR THROUGH NORTHEAST ILLINOIS AND NORTHWEST INDIANA. GIVEN A STRONG ENOUGH UPDRAFT AND STRONG SHEAR...SEVERE HAIL IS POSSIBLE. HOWEVER WITH THE DRY LOW LEVELS AND THE 12Z ILX SOUNDING INDICATING A FREEZING LEVEL BETWEEN 9-10 KFT...ONLY EXPECTING HAIL UP TO QUARTER SIZE AT THIS TIME. AN AREA OF ENHANCED LOW LEVEL HELICITY IS SHIFTING NORTHWARD AND THIS COULD LEAD TO A FEW ROTATING UPDRAFTS AND POSSIBLY AN ISOLATED TORNADO OR TWO. JEE && .DISCUSSION... 340 AM CDT LARGE UPPER LOW ACROSS THE CENTRAL CONUS IS TAKING ITS TIME SWEET MOVING TO THE EAST-NORTHEAST. AS THIS FEATURE CONTINUES ITS TREK INTO THE OHIO VALLEY THROUGH THE WEEKEND...IT WILL BRING SHOWERS WITH SOME THUNDER TO THE AREA...AS WELL AS CONTINUE TO KEEP THE ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND. OVERNIGHT SUNDAY AND INTO THE START OF THE WORKWEEK WILL SEE CONDITIONS CHANGE...WITH TEMPERATURES FALLING A LITTLE CLOSER TO NORMAL...BUT DRY. DRY SLOT NOTED ON WATER VAPOR IMAGERY THIS MORNING WILL CONTINUE TO CURL NORTH ACROSS THE CWA THIS MORNING AND WILL LEAD TO SOME DRYING COME THE MORNING HOURS...AND OVERALL SHOWERY CONDITIONS WILL BE ON THE WANE FOR MOST. AREAS ACROSS THE WEST AND SOUTH MAY ALSO HAVE THE BETTER CHANCES AT SEEING SOME HINTS OF SUN...BUT THAT WILL BE SHORT LIVED AS CHANCES FOR SHOWERS AND THUNDER INCREASE INTO THE AFTERNOON. ONE OF THE BIGGER CHANGES TO THE GOING FORECAST IS WITH RESPECT TO THE MASSIVE AND PERSISTENT STACKED LOW THAT IS SLOWLY MOVING ACROSS THE CENTRAL US. THE CHANGE TONIGHT IS THAT THE LOW IS NOW PROGGED TO MOVE A LITTLE FARTHER NORTH THAN EARLIER ANTICIPATED. BY BRINGING THE CORE A LITTLE FARTHER NORTH...WE ARE NOW GOING TO INTRODUCE A LITTLE COOLER AIR ALOFT BY THE AFTERNOON HOURS. SURFACE DEWPOINTS IN THE UPPER 50S TO LOWER 60S TO CONTINUE INTO THE AFTERNOON HOURS...AND WILL HELP TO SUPPORT MEAN LAYER CAPE VALUES IN THE 800-1000 J/KG REGION. LOWER LEVEL SHEAR IS PRETTY MARGINAL...THOUGH FORECAST SOUNDINGS DO SHOW A SIGNAL OF CURL TO THE HODOGRAPH. SPC SREF ANALYSIS INDICATES EFFECTIVE SHEAR TO BE IN THE 30-35-40 KT REALM FROM THE 18 TO TO 00Z HOUR FROM CMI TO IKK AND FLIRTING WITH ORD /THOUGH REACHING 40KT MAY BE A STRETCH/...THEN IN THE 00Z TO 06Z HOURS SHIFTING EAST AND ACROSS NORTHERN INDIANA. PREVIOUS OFF HOUR RUNS OF THE NAM AND GFS ALSO INDICATE A LITTLE SPEED MAX RIPPLING THROUGH...WITH THE FAVORED ENTRANCE REGION MOVING OVERHEAD INTO THE AFTERNOON HOURS. THAT HAS NOW SHIFTED A LITTLE EAST...AND WHILE IT ISNT EXACTLY THE MOST FAVORABLE SETUP FOR CONVECTION...CANT RULE OUT MORE THAN RAIN AND WILL ADD THE MENTION OF THUNDER THROUGH THE AFTERNOON HOURS. THE BIGGEST THREAT WITH THE COOLING ALOFT AND THE INCREASED LAPSE RATES WILL BE MARGINAL HAIL...BUT CAN FORESEE SOME STORMS THAT POP THIS AFTERNOON TAKING ON SIMILAR CHARACTERISTICS TO WHAT WAS OBSERVED IN THE LATE EVENING ON THURSDAY...WHERE A FEW MULTICELLULAR CLUSTERS SHOW SOME MID LEVEL ROTATION...AND THAT MAY GET CLOSE TO THE SURFACE. BUT THE THREAT APPEARS LOW AND WILL BE MORE FOCUSED ON THE HAIL THREAT...ESPECIALLY WITH THE LACK OF LOWER LEVEL SHEAR. THE STREAK OF RECORD BREAKING TEMPERATURES AT ORD LOOKS TO FINALLY BE OVER...AS THE RECORD HIGH FOR THE DATE IS 80 DEGREES. THE SURFACE GRADIENT IS INCREDIBLY BAGGY THIS MORNING AND FLOW IS GENERALLY SSE TO SE ACROSS THE REGION. AS THE SURFACE LOW TRACKS EAST ACROSS SOUTHERN ILLINOIS...WINDS WILL BECOME MORE EASTERLY AND AREAS ALONG THE LAKEFRONT WILL BE UNDER THE INFLUENCE OF THE COOLER MARINE AIRMASS...AND THAT WILL HELP TO KEEP THE TEMPERATURES CONSIDERABLY LOWER THAN HAS BEEN FELT THE PAST WEEK...GENERALLY PEAKING IN THE MID/UPPER 60S. AN INTERESTING NOTE...EVEN WITH FLOW OFF OF THE LAKE IN MID MARCH...DOWN TOWN CHICAGO WAS AT 54 DEGREES AS OF 4AM. LAST YEAR LAKE MICHIGAN TEMPERATURES WERE 42 AT THE SHORE...39 AT THE CRIB AND 38 AT MICHIGAN CITY INTAKE. THIS YEAR...THEY ARE 49, 46 AND 44 RESPECTIVELY. THAT GOES TO HIGHLIGHT HOW BIG OF A PLAYER THE LAKE CONTINUES TO PLAY IN TEMPERATURES. WHILE IT WILL BE COOLER THAN WHAT HAS FELT LIKE THE NEW NORM...IT WILL STILL BE ABOVE THE OFFICIAL NORMAL...WHICH IS 49 DEGREES. GRANTED...IF AREAS WEST DO CLEAR OUT FOR LONGER THAN ANTICIPATED...THEY WILL WARM CONSIDERABLY MORE THAN AREAS TO THE EAST...BUT STILL NOT ANTICIPATING ANY RECORDS FOR THE DAY /AS ROCKFORD/S RECORD FOR TODAY IS 82/. CIN BUILDS INTO THE EVENING AS UPPER FLOW BACKS TO THE NORTHWEST AND THEN NORTH...AS THE DISH POT LOW WOBBLES/MEANDERS EAST. CHANCE OF SHOWERS TO PERSIST THROUGH THE DAY ON SATURDAY WITH DEEP CYCLONIC FLOW...THOUGH THE BETTERS CHANCES WILL BE CLOSER TO THE LOW AND SOUTH ACROSS CENTRAL ILLINOIS AND WEST CENTRAL INDIANA. LONG TERM TRENDS STILL INDICATE BIGGER COOL DOWN SUNDAY NIGHT AND INTO MONDAY. THE DISH POT WILL BE IN THE VICINITY OF THE LOWER OHIO VALLEY BY THE END OF THE WEEKEND...TURNING ALL FLOW TO THE NORTH AND NORTHWEST IN THAT TIME FRAME. THE GOOD NEWS IS THAT ANY STRONG ADVECTION OF COLDER AIR THAT THE SYSTEM MAY HAVE HAD A WEEK OR SO AGO WHEN IT WAS RAMPING UP...HAS BUT WASHED ITSELF OUT THIS PAST WEEK. H8 TEMPS ARE PROGGED TO ONLY DIP INTO THE +6 TO +8 REALM WHICH MEANS THAT HIGHS ONLY EXPECTED IN THE LOWER 50S NORTH OF I-88...TOUCHING 60 WELL SOUTH AND CLOSER TOWARDS ILX/S AREA OF RESPONSIBILITY. SHEA && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * SHRA/TSRA OVER/NEAR THE TERMINALS NEXT 1-2 HRS...MORE ISOLD/SCATTERED ACTIVITY POSSIBLE REMAINDER OF AFTERNOON/EARLY EVENING. * BRIEF IFR POSSIBLE WITH SHRA/TSRA THAT PASS OVERHEAD. * PRIMARILY VFR CIGS ARRIVING WITH PATCHY MVFR REMAINING INTO EARLY EVENING. * MVFR VSBY MAY CONTINUE AT ORD WITH FLOW OFF LAKE MICHIGAN. * EAST TO NORTHEAST WINDS EXPECTED TO CONTINUE THROUGH THE AFTERNOON POTENTIALLY BECOMING EAST-SOUTHEAST YET THIS AFTERNOON BEFORE BECOMING LIGHT AND VARIABLE. MDW SHOULD HAVE THE MOST VARIABILITY. * ANOTHER ROUND OF SHRA/TSRA POSSIBLE THIS EVENING BUT MAY REMAIN JUST TO THE SOUTH. * DECENT POTENTIAL FOR DENSE FOG DEVELOPMENT OVERNIGHT THROUGH DAYBREAK SATURDAY. * IFR IMPROVING TO VFR SATURDAY MORNING AND POSSIBLY VFR SATURDAY AFTERNOON. MDB //DISCUSSION...UPDATED 20Z... BULK OF THE SHRA/TSRA ACTIVITY NOW SKIRTING ORD/MDW/DPA TO THE NORTHEAST AND SHOULD CONTINUE TO LIFT AWAY FROM THE TERMINALS...INCLUDING GYY...OVER THE NEXT HOUR OR SO. PREVAILING CIGS ARE QUICKLY IMPROVING TO VFR AND THIS TREND SHOULD REMAIN INTO THE EVENING AND TAF CIGS MAY BE TOO PESSIMISTIC. CONVECTION MOVING NORTHWARD ACROSS CENTRAL ILLINOIS WILL MAKE A RUN TOWARD THE TERMINALS THIS EVENING BUT IT IS NOT YET CLEAR AS TO HOW ORGANIZED OR WELL DEVELOPED THEY WILL BE AS THEY APPROACH...BUT WILL CONTINUE TO MONITOR. TS MAY NEED TO BE ADDED FOR THE EVENING. WINDS REMAIN VARIABLE WITH SHRA/TSRA STARTING TO IMPACT THE FLOW. EXPECT MAINLY AN EASTERLY DIRECTION WITH FLUCTUATIONS TO NORTHEAST AND SOUTHEAST. CONDS AT RFD HAVE BEEN MORE STEADY STATE WITH MOST SHRA/TSRA ACTIVITY TO THE NORTH AND VFR PREVAILING...BUT WINDS HAVE BEEN MORE VARIABLE BETWEEN SOUTH AND EAST. FROM 18Z... UPPER LOW CONTINUES TO SPIN OVER SOUTHERN MISSOURI RESULTING IN LOW CIGS/VSBY AND SHRA/TSRA. CONDITIONS HIGHLY VARIABLE ACROSS THE TERMINALS WITH THE WORST CONDITIONS ACROSS THE CHICAGO METRO AND NORTHWEST INDIANA. A BAND OF THUNDERSTORMS HAS DEVELOPED OVER THE LAST HOUR OR SO FROM ORD SOUTHWARD AND IS LIFTING NORTH. THE BULK OF THIS ACTIVITY WILL LIFT TO THE NORTH OF THE CHI AREA TERMINALS IN THE NEXT FEW HOURS WITH ADDITIONAL ACTIVITY POSSIBLE THROUGH LATE AFTERNOON BUT APPEARING TO BE MUCH LESS ORGANIZED. IFR/MVFR CIGS CONTINUE IN THIS SAME AREA AND IFR CIGS SHOULD IMPROVE TO LOW END MVFR OVER THE NEXT HOUR OR SO. MVFR CIGS WILL LIKELY PERSIST THROUGH THE AFTERNOON AT DPA/ORD/MDW/GYY WHILE VFR CONTINUES AT RFD. THERE MAY BE SOME IMPROVEMENT TO VFR LATE THIS AFTERNOON AND EARLY THIS EVENING BUT THIS IS NOT YET CLEAR. VARIABLE EAST TO NORTHEAST WINDS WILL CONTINUE AT ORD/MDW/DPA WITH GYY EXPECTED TO FLIP TO EAST OR NORTHEAST SOMETIME LATER THIS AFTERNOON BUT SHOWER ACTIVITY MAY KEEP THIS FROM OCCURRING. ANOTHER ROUND OF CONVECTION SHOULD MOVE NORTHWARD ACROSS CENTRAL ILLINOIS LATE THIS AFTERNOON. THE BIG QUESTION WILL BE HOW FAR NORTH THIS WILL BE ABLE TO MOVE. WILL LIMIT PRECIP/TS MENTION IN THE TAF FOR THIS EVENING BUT WILL NEED TO MONITOR CLOSELY. RIGHT NOW BEST TIME FRAME FOR THIS WOULD BE MID OR LATE EVENING. LOW LEVEL FLOW WILL BECOME LIGHT AND VARIABLE OVERNIGHT WHICH WILL COMBINE WITH MOIST/SATURATED GROUND TO SUPPORT GOOD POTENTIAL FOR FOG DEVELOPMENT. NOT CLEAR HOW LOW VSBY WILL GO BUT 1/2SM OR LESS IS PLAUSIBLE...ESPECIALLY AT DPA/RFD. LESS CONFIDENCE IN VSBY THIS OCCURRING AT ORD/MDW AND EVEN GYY BUT SOME FORM OF IFR VSBY APPEARS LIKELY. NORTH-NORTHEAST FLOW WILL BE IN PLACE SATURDAY AS THE UPPER LOW STARTS TO SHIFT EASTWARD AND IFR SHOULD IMPROVE TO MVFR SOMETIME LATER SATURDAY MORNING...WITH VFR POSSIBLE SOMETIME SATURDAY AFTERNOON. MDB //ORD AND MDW CONFIDENCE...UPDATED 20Z... * HIGH CONFIDENCE IN MOST WIDESPREAD SHRA/TSRA ACTIVITY LIFTING NORTH OF THE TERMINALS NEXT HOUR OR SO. LOW-MEDIUM CONFIDENCE IN SCATTERED/ISOLD POTENTIAL THROUGH EARLY EVENING. * MEDIUM-HIGH CONFIDENCE IN BRIEF IFR OCCURRING WITH ANY PASSING SHRA/TSRA. * MEDIUM-HIGH CONFIDENCE IN PREVAILING CIGS IMPROVING TO VFR AND CONTINUING INTO MID EVENING. * HIGH CONFIDENCE IN GENERAL EAST TO NORTHEAST WIND DIRECTION WITH VARIABILITY BUT MEDIUM CONFIDENCE IN TIMING OF MORE EAST- SOUTHEAST DIRECTION THIS EVENING. * LOW CONFIDENCE IN POTENTIAL FOR ANOTHER ROUND OF SHRA/TSRA EARLY/MID EVENING BUT THIS MAY STAY JUST TO THE SOUTH. * MEDIUM-HIGH CONFIDENCE IN IFR FOG DEVELOPMENT TONIGHT THROUGH MID SATURDAY MORNING WITH LOW-MEDIUM CONFIDENCE IN HOW LOW VSBY WILL BE. * MEDIUM CONFIDENCE IN IFR IMPROVING TO VFR THROUGH SATURDAY BUT LOW CONFIDENCE ON TIMING. MDB //OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z... SATURDAY NIGHT...VFR. PSBL FG DEVELOPMENT. SUNDAY...VFR. MONDAY...VFR. TUESDAY...VFR. PSBL MVFR CIGS WITH CHC SHRA/ISO TS. WEDNESDAY...MVFR EARLY TRENDING VFR. CHC RA/TS EARLY. THURSDAY...VFR. BEACHLER && .MARINE... 251 AM CDT A COUPLE WEATHER FEATURES CONTINUE TO POSE CHALLENGES TO THE WEATHER ACROSS THE MARINE COMMUNITY...AS AN UPPER LEVEL DISTURBANCE SLOWLY LIFTS NORTHEAST FROM THE CENTRAL PLAINS TOWARDS THE SOUTHERN GREAT LAKES TODAY. MEANWHILE A BROAD AREA OF HIGH PRESSURE OVER NORTHERN MANITOBA WILL DRIFT EAST AND BECOME CENTERED OVER HUDSON BAY TONIGHT INTO SATURDAY. THIS WILL ALLOW A GRADIENT TO STEADILY INCREASE ACROSS THE NORTHERN PORTIONS OF THE LAKE TODAY...WITH WINDS COMING UP TO 15 TO 25 KT. A FEW GUSTS UP TO 30 KT WILL BE POSSIBLE. ELSEWHERE WITH THE LACK OF A STRONG GRADIENT...WINDS WILL BE MUCH LIGHTER FROM THE EAST. THIS WILL ALLOW WAVES TO BE HIGHER ALONG THE WESTERN SIDE OF LAKE MICHIGAN. AT THIS TIME IT DOES NOT APPEAR WAVES WILL BE LARGE ENOUGH TO WARRANT ANY HEADLINES IN THE NEARSHORE WATERS FOR ILLINOIS/NORTHWEST INDIANA. THEN AS THE UPPER LEVEL DISTURBANCE DRIFTS EAST...A WEAK LOW PRESSURE SYSTEM WILL TRAVERSE LAKE SUPERIOR. BEHIND THIS SYSTEM ON SUNDAY...A STRONG HIGH PRESSURE WILL BUILD IN AND TIGHTEN THE GRADIENT YET AGAIN. THIS SHOULD ALLOW WINDS TO STEADILY INCREASE. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Mar 23, 11:34 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1134 AM CDT FRI MAR 23 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
241645-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1134 AM CDT FRI MAR 23 2012 /1234 PM EDT FRI MAR 23 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS ARE LIKELY THIS AFTERNOON...SOME MAY PRODUCE:
CLOUD TO GROUND LIGHTNING
HEAVY DOWNPOURS
HAIL TO THE SIZE OF QUARTERS
DAMAGING WINDS
AREAS AFFECTED AND TIMING:
ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON EAST OF
INTERSTATE 39. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED MID
AFTERNOON THROUGH TONIGHT ACROSS NORTHEAST ILLINOIS AND
NORTHWEST INDIANA. SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON SOUTH OF INTERSTATE 80.
DISCUSSION:
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL LOW
PRESSURE SYSTEM SLOWLY MOVES THROUGH SOUTHERN ILLINOIS TODAY.
SKIES WILL BEGIN TO CLEAR BEHIND THE SHOWERS...CREATING ENOUGH
HEATING FOR THUNDERSTORM DEVELOPMENT ACROSS THE REGION. THE
PRIMARY SEVERE WEATHER THREATS ARE HAIL AND DAMAGING WINDS
MAINLY SOUTH OF INTERSTATE 80. HOWEVER ANY THUNDERSTORM CAN
PRODUCE DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY..MAINLY IN
NORTH CENTRAL ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-241645-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1134 AM CDT FRI MAR 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-241645-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1134 AM CDT FRI MAR 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH MIDNIGHT PRIMARILY
OVER THE SOUTHERN HALF OF LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
JEEIn the hours before
Special weather statement, Mar 23, 10:39 AM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1039 AM CDT FRI MAR 23 2012 ILZ006-014-231745- LAKE IL-COOK- INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO 1039 AM CDT FRI MAR 23 2012 ...PATCHY DENSE FOG CONTINUES THROUGH LATE MORNING... AREAS OF DENSE FOG ARE PERSISTING IN EASTERN LAKE AND COOK COUNTIES IN ILLINOIS THIS MORNING...MAINLY NEAR THE LAKE MICHIGAN SHORE. PERIODS OF MODERATE TO BRIEF HEAVY RAIN SHOWERS WILL CONTINUE TO MOVE NORTH ACROSS NORTHEAST ILLINOIS THIS MORNING...AND THE RAIN WILL HELP IMPROVE VISIBILITIES. HOWEVER...VISIBILITY IN THE DENSE FOG IS LESS THAN ONE QUARTER MILE...AND VISIBILITIES MAY CHANGE QUICKLY OVER SHORT DISTANCES. MOTORISTS ARE URGED TO USE CAUTION AND REMAIN ALERT FOR CHANGING CONDITIONS. JEE
Special weather statement, Mar 23, 3:03 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 303 PM CDT FRI MAR 23 2012 ILZ006-014-240000- LAKE IL-COOK- INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO 303 PM CDT FRI MAR 23 2012 ...PATCHY DENSE FOG TO CONTINUE THIS AFTERNOON AND EVENING... AREAS OF FOG WITH PATCHY DENSE FOG CONTINUES FOR AREAS IMMEDIATELY NEAR THE SHORE OF LAKE MICHIGAN ACROSS NORTHEAST ILLINOIS. ALTHOUGH THE THE MORE DENSE FOG IS EXPECTED TO REMAIN JUST ALONG THE SHORE...THIS DENSE FOG MAY BRIEFLY MOVE INLAND PRODUCING LOW VISIBILITIES OF ONE QUARTER MILE OR LESS AT TIMES. DUE TO THE NARROW EXTENT OF THIS FOG...VISIBILITIES MAY CHANGE QUICKLY OVER SHORT DISTANCES AND MOTORISTS ARE URGED TO USE CAUTION AND REMAIN ALERT FOR THESE CHANGING CONDITIONS. RODRIGUEZ
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:19 PM CDT | Special Weather Statement | LOT | Kane | 26 min |
| Mar 22, 7:42 PM CDT | Special Weather Statement | LOT | Kane | 33 min |
| Mar 22, 8:34 PM CDT | Special Weather Statement | LOT | Boone | 26 min |
| Mar 23, 4:26 PM CDT | Special Weather Statement | LOT | Livingston | 49 min |
| Mar 23, 4:44 PM CDT | Special Weather Statement | LOT | Iroquois | 46 min |
| Mar 23, 5:17 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 58 min |
| Mar 23, 6:04 PM CDT | Special Weather Statement | LOT | Will | 56 min |
| Mar 23, 6:35 PM CDT | Marine Dense Fog Advisory | LOT | 49 hr | |
| Mar 23, 6:38 PM CDT | Dense Fog Advisory | LOT | Boone, DeKalb, DuPage, Kane, Lake, Lee and 3 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.